MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0320
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was intact with the pusher assembly and had offset coil winds along its length.Upon functional testing, the ruby coil was unable to be manipulated within its introducer sheath due to the offset coil winds.Conclusions: evaluation of the returned ruby coil revealed that the embolization coil had offset coil winds along its length.If the introducer sheath is not properly aligned within the hub of a parent device prior to advancement, resistance may be experienced.If the device is forcefully advanced against resistance, damage such as offset coil winds may occur.The offset coil winds likely contributed to the resistance experienced during the procedure and functional testing.The lantern used in the procedure was not returned for evaluation.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using ruby coils.During the process, while advancing the ruby coil about 3-5 cm using a lantern delivery microcatheter (lantern), the physician experienced resistance and was not able to advance further; therefore, the ruby coil was removed.The physician then attempted to advance the ruby coil into a bowl of saline on the back table and experienced resistance.The ruby coil was re-sheathed and no longer used in the procedure.The procedure was completed using other ruby coils and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9142750
Report Number3005168196-2019-01838
Device Sequence Number3007743
Product Code HCG
UDI-Device Identifier00814548012834
UDI-Public00814548012834
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2023
Device Catalogue NumberRBY2C0320
Device Lot NumberF66832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2019
Initial Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Date Report Sent to FDA01/01/2005